MAUDE Adverse Event Report: ARTHROCARE CORP. BEVEL 45 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. BEVEL 45 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC2430-01
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an acl, the bevel 45 icw front section was burned, and it could not be used.The device over-heated, and became hot to touch.The procedure was successfully completed without a significant delay using a back-up device.No patient injury, or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h3, h6.The reported device, used in treatment, was returned for evaluation.There was no relationship found between the reported incident and the returned device.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolate issue.The customer has provided a picture of the device label and shaft.Visual inspection under magnification of the wand shows dried blood/tissue and minimal electrode erosion.The device was plugged into the controller and activated in saline solution at the default and max settings and performed as intended.The complaint was not confirmed.Factors that could have contributed to the reported event include: (1) overheating due to a long activation of the wand; (2) low flow and circulation of saline solution to prevent heating.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BEVEL 45 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10912850
Report Number3006524618-2020-01036
Device Sequence Number14139294
Product Code GEI
UDI-Device Identifier00817470004540
UDI-Public00817470004540
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2021
Device Model NumberAC2430-01
Device Catalogue NumberAC2430-01
Device Lot Number2013196
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date12/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1